Thyroid UK
87,457 members102,154 posts

High TSH - GP reducing T4

Hi all

First post for me. I was diagnosed about 10 years ago with underactive thyroid. Recently had a test and my TSH was 7. Surprisingly my GP says he will drop my Levo from 100mcg to 75. I am also just inside the Hashimotos range. It seems I have misunderstood how hypo works all along as I though I would need to raise my thyroxine, Can anyone explain?? Thanks

Carol

11 Replies
oldestnewest

You are correct, your GP is wrong. When your TSH goes higher/over range, you need a raise in dose of Levo, not a reduction. I would see a different GP, one who actually understands how to treat hypothyroidism.

3 likes
Reply

Thanks for that. I thought I was going mad there for a moment! Yes maybe get a second opinion I think.

1 like
Reply

if your TSH was 7 - do you have results for the FT4 and FT3 ? Do you have Hashimotos ? You need an increase NOT a decrease. You are correct to be concerned :-)

1 like
Reply

Hi thanks for your reply. My free T4 is 10.0 so in range. I didn't get the T3 tested as it wasn't requested. My antibodies last year were 69 so just under the lower reference range of 70. They have been tested since.

1 like
Reply

You didn't mention the range for the FT4 - but basing it on other ranges it looks under range. Lab ranges do vary. What symptoms do you have ? You need anti-bodies testing to rule out Hashimotos. The link below takes you to the main website of this forum - look around and read as much as you can so you can battle with your GP.

thyroiduk.org

1 like
Reply

Hi Marz

thanks for your reply. Yes I will get an up to date Hashimotos test. FT4 was in range. Thanks for the link. Will do a bit more reading.

1 like
Reply

In range it might be but it looks to be at the bottom. Needs to be near the top.

Reply

Get vitamin D, folate, ferritin and B12 tested too

Definitely see a different GP

1 like
Reply

Good grief and I was annoyed that they think my TSH of 4.4 is normal and won't give me an increase to 100mcg. I am no expert at all but TSH 7 ON 100 mcg it just seems so wrong to reduce your dose. Were you having hyper sysptoms like palpitations or something that might have prompted that?

1 like
Reply

No no other symptoms apart from the usual hypo type but then I have had chronic fatigue for about 25 years so never feel well. Beginning to wonder if it is all to do with thyroid now.

Reply

looks like yet another GO who doesn't know that high TSH means low thyroid hormones and the need for more levo.

Reply

You may also like...